Tennessee, 2006

Hail in Tennessee, July 4, 2006

July 4, 2006 · NWS OHX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 12:41 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 4, 12:41 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT TUE JUL 4 2006

.SHORT TERM...SCATTERED SHOWERS/STORMS HAVE STARTED TO POP UP
ACROSS THE REGION. IN MID TN...MOST OF THE ACTIVITY WAS OVER THE
NORTHERN COUNTIES. WE EXPECT SCATTERED THUNDERSTORMS TO CONTINUE
BUBBLING UP ACROSS THE AREA THROUGH THE EVENING. ISOLATED GUSTY
WIND REPORTS CANNOT BE RULED OUT...BUT WE EXPECT SCATTERED HEAVY
DOWNPOURS AND LIGHTNING TO BE THE MAIN IMPACTS ON OUTDOOR
ACTIVITIES.

SURFACE MAP SHOWED A COLD FRONT FROM NEAR DETROIT SOUTHWEST TO
PEORIA AND KANSAS CITY. AN APPARENT CONVERGENCE ZONE (TROUGH) WAS
HELPING TO FOCUS CONVECTION FROM SOUTHEAST MO THROUGH KY.
SATELLITE INDICATED POOL OF DEEP MOISTURE STREAMING FROM GULF
COAST UP THE MS VALLEY. ALL OF THESE INGREDIENTS WILL COME
TOGETHER TO INCREASE RAIN CHANCES ACROSS THE MID STATE THROUGH
WEDNESDAY. STORM MOTION IS EXPECTED TO BE IN THE 5-10KT RANGE...SO
SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN. THE
AREA AVERAGE QPF FOR THIS EVENT IS AROUND ONE INCH.

THUNDERSTORMS ACROSS THE AREA THIS EVENING SHOULD DIMINISH
SOMEWHAT INTO THE LATE EVENING HOURS WITH LOSS OF HEATING.
APPROACH OF COLD FRONT WILL INCREASE ACTIVITY AGAIN TOWARD DAYBREAK
WEDNESDAY ESPECIALLY IN OUR NORTHWEST COUNTIES.

THE FRONT WILL BE MOVING THROUGH THE MID STATE ON WEDNESDAY WITH
ALL MODELS SHOWING LIKELY POPS. TEMPERATURES WILL BE AROUND 10
DEGREES COOLER BECAUSE OF THE CLOUDS AND RAIN. RAIN IS NOT
EXPECTED TO LAST ALL DAY IN ANY PARTICULAR LOCATION...BUT ALL OF
MID TN SHOULD GET SOME NEEDED RAIN ON WEDNESDAY. SEVERE WEATHER IS
NOT EXPECTED.

AS UPPER TROUGH DEEPENS OVER EASTERN STATES...SURFACE FRONT WILL
BE PUSHED SOUTHWARD BRINGING A DRY AND COOLER AIR MASS INTO THE
REGION STARTING LATE WEDNESDAY NIGHT.

.LONG TERM...COOLER AND DRIER AIR ASSOCIATED WITH SURFACE HIGH
PRESSURE WILL BE OVER THE REGION THURSDAY...THEN HEIGHTS WILL
BUILD AGAIN AND AIR WILL MODIFY. TEMPERATURES WILL CLIMB TOWARD 90
BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE WEEKEND. RETURN FLOW MAY BRING ENOUGH MOISTURE AND INSTABILITY
FOR SLIGHT RAIN CHANCES BY MONDAY OR TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  82  63  83 /  50  70  50  10
CLARKSVILLE  70  83  61  84 /  50  70  50  10
CROSSVILLE   67  78  61  80 /  50  70  60  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 4, 4:30 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

07

The radar

The Northeast Alabama radar (KHTX), 107 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Buren

When
July 4, 4:35 PM CST
Where
Van Buren County, Spencer
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -85.467

Hail about the size of a penny fell at the Sheriff's office in Spencer.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524370.